How long does it really take for redness to go away from a erbium peel. its been 4 weeks and I'm concerned (photo)

i am still red as a beet.. i am very concerned that it will not go away.. should i be concerned. i was given hydroquinone to apply at bedtime.. it makes me more red.. my doctor said it may take 6 months to a year to go away.. he originally told me it would turn to a light pink in two weeks. what do i do

Doctor Answers 5

Slow healing post erbium peel

Thank you for sharing your question. Sorry to see how long your recovery is taking. It is uncommon to be that red so long following erbium skin resurfacing. Your doctor might want to consider using topical steroid cream. The skin will likely return to normal, but I would make an appointment for in-person evaluation with another surgeon who is experienced with this laser for a second opinion. Make sure to avoid sunlight until the redness has resolved. Good luck. 

Slow healing post erbium peel

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for sharing your question. Sorry to see how long your recovery is taking. It is uncommon to be that red so long following erbium skin resurfacing. Your doctor might want to consider using topical steroid cream. The skin will likely return to normal, but I would make an appointment for in-person evaluation with another surgeon who is experienced with this laser for a second opinion. Make sure to avoid sunlight until the redness has resolved. Good luck. 

Reduce HQ, consider Pulse Dye laser

Yes, depending on the depth it can take 4-6 months for redness to disappear. If you are redder with HQ you many have sensitive skin- irritant or allergic reaction. I would discuss this with your specialist. 

The use of V Beam lasers and vascular lasers can reduce redness over the next few weeks. Dr Davin S. Lim, Brisbane. Australia. 

Reduce HQ, consider Pulse Dye laser

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Yes, depending on the depth it can take 4-6 months for redness to disappear. If you are redder with HQ you many have sensitive skin- irritant or allergic reaction. I would discuss this with your specialist. 

The use of V Beam lasers and vascular lasers can reduce redness over the next few weeks. Dr Davin S. Lim, Brisbane. Australia. 

Redness after laser peeling

Once the skin heals over, I would apply Plato's Scar Serum twice daily followed by pulsed dye laser to help reduce the redness. 

Best, 

Dr. Karamanoukian

Los Angeles

Redness after laser peeling

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Once the skin heals over, I would apply Plato's Scar Serum twice daily followed by pulsed dye laser to help reduce the redness. 

Best, 

Dr. Karamanoukian

Los Angeles

How long does it really take for redness to go away from a erbium peel. its been 4 weeks and I'm concerned

Thanks for your query. It takes a while for the redness to go. You can apply desonide lotion; it will help you easing out your redness faster. Hope it helps.

All The Best

How long does it really take for redness to go away from a erbium peel. its been 4 weeks and I'm concerned

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thanks for your query. It takes a while for the redness to go. You can apply desonide lotion; it will help you easing out your redness faster. Hope it helps.

All The Best

Redness after an erbium peel

You need to go to your doctor with a bag full of all the product you are using right now.  I am certain you have developed an irritant or allergic reaction to one of the products you are using.  HQ products can do this.   In my office we would stop all products, and switch to a calming cream that contains hydocortisone and aloe as well as Epionce Medical Barrier Cream.  If you don't have access to these consider purchasing LaRoche Posay Toleriane cleanser and cream to help get the fire out.  

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 11 reviews

Redness after an erbium peel

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
You need to go to your doctor with a bag full of all the product you are using right now.  I am certain you have developed an irritant or allergic reaction to one of the products you are using.  HQ products can do this.   In my office we would stop all products, and switch to a calming cream that contains hydocortisone and aloe as well as Epionce Medical Barrier Cream.  If you don't have access to these consider purchasing LaRoche Posay Toleriane cleanser and cream to help get the fire out.  

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.